Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 263, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 25, 2006, 6:25 PM EDT for Harrison County, Indiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2006, 6:25 PM EDT (22:25 UTC)
- Expired
- May 25, 2006, 7:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Harrison County, IN
The radar
The Louisville radar (KLVX), 29 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 2:34 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1538 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 252225
SVRLMK
INC061-252315-
/O.NEW.KLMK.SV.W.0263.060525T2225Z-060525T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
625 PM EDT THU MAY 25 2006
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 715 PM EDT
* AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES NORTHWEST OF CORYDON...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CORYDON BY 640 PM EDT...
THIS INCLUDES INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS 105 AND
113.
LAT...LON 3807 8628 3814 8628 3821 8623 3836 8628
3835 8623 3840 8624 3841 8604 3830 8602
3824 8596 3819 8596 3818 8592 3806 8592
3806 8594 3806 8604
$$
JARVIS2 follow-up statements
000
WWUS53 KLMK 252241
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
641 PM EDT THU MAY 25 2006
INC061-252315-
/O.CON.KLMK.SV.W.0263.000000T0000Z-060525T2315Z/
HARRISON IN-
641 PM EDT THU MAY 25 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR HARRISON COUNTY...
AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS MOVING THROUGH NORTHWEST HARRISON
COUNTY. THESE STORMS WERE MOVING EAST AT 35 MPH. DOPPLER RADAR
DATA INDICATES VERY STRONG WINDS WITH THIS THUNDERSTORM ABOUT 5
MILES WEST OF CORYDON. WINDS IN EXCESS OF 65 MPH CAN BE EXPECTED
WITH THIS STORM AS IT MOVES THROUGH HARRISON COUNTY.
IN ADDITION...VERY INTENSE LIGHTNING IS OCCURRING WITH THIS LINE OF
STORMS. STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY.
LAT...LON 3807 8628 3814 8628 3821 8623 3836 8628
3835 8623 3840 8624 3841 8604 3830 8602
3824 8596 3819 8596 3818 8592 3806 8592
3806 8594 3806 8604
$$
JARVIS000
WWUS53 KLMK 252313
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
713 PM EDT THU MAY 25 2006
INC061-252323-
/O.EXP.KLMK.SV.W.0263.000000T0000Z-060525T2315Z/
HARRISON IN-
713 PM EDT THU MAY 25 2006
...THE SEVERE THUNDERSTORM WARNING FOR HARRISON COUNTY EXPIRES AT 715
PM EDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY MORNING FOR
NORTHEASTERN KENTUCKY. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
200 AM EDT FRIDAY MORNING FOR KENTUCKY.
LAT...LON 3807 8628 3814 8628 3821 8623 3836 8628
3835 8623 3840 8624 3841 8604 3830 8602
3824 8596 3819 8596 3818 8592 3806 8592
3806 8594 3806 8604
$$
ABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:13 PM EDT, 12 minutes earlier.
Area forecast discussion, May 25, 6:13 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 613 PM EDT THU MAY 25 2006 .MESO UPDATE... LINE OF SVR STORMS PROGRESSING EWD ACROSS SRN IND...SOME HAD FAIRLY STRONG LOW/MID LEVEL CIRCULATIONS. BOWING STRUCTURE DETECTED OVER WASHINGTON COUNTY MOVING INTO CLARK COUNTY MAY PRODUCE LOCALIZED INTENSE WINDS. LARGE HAIL IS ALSO EXPECTED...HAIL SPIKE ON RECENT RADAR DATA IN CELL NEAR OWB. STORMS EXPECTED TO CONTINUE EASTWARD...WITH ADDITIONAL CELLS DEVELOPING FURTHER SW INTO WRN KY/SRN IL/SE MO. AS A RESULT...NEW TORNADO WATCH WILL BE ISSUED SHORTLY FOR REMAINDER OF OUR CNTRL KY COUNTIES. LOW LEVEL SHEAR/HELICITIES ARE MORE THAN SUFFICIENT FOR ISLTD TORNADOES...ESPECIALLY FROM I-65 WESTWARD BASED ON LATEST MESOANALYSIS. CS && .PREV DISCUSSION... (ISSUED 406 PM EDT THU MAY 25 2006) TORNADO WATCHES NOW IN EFFECT FOR LOCATIONS ROUGHLY ALONG/N OF AN EVV-LEX LINE. A BROKEN LINE OF SUPERCELLS HAS RAPIDLY DEVELOPED OVER THE PAST HOUR OR SO FROM SE IL UP INTO CNTRL IN. SOME FAIRLY LARGE HAIL BEING REPORTED FROM THOSE STORMS. WINDS HAVE BACKED IN THE LATEST OBSERVATIONS AT HNB/SDF/LEX...INDICATING INCREASING THREAT FOR ISLTD TORNADOES. FURTHER SW...STORMS HAVING A HARD TIME DEVELOPING OVER FAR SRN IL INTO SE MO...THOUGH THIS AREA WILL STILL HAVE TO BE WATCHED FOR ADDTL DEVELOPMENT. ADDITIONAL SCT CONVECTION OVER WRN/CNTRL TN MAY AFFECT SRN/SE PORTIONS OF THE CWA LATER ON. CS PREV DISCUSSION... (ISSUED 300 PM EDT THU MAY 25 2006) LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)... UPPER LEVEL RIDGING IS FORECAST TO HOLD SWAY THROUGH MUCH OF THE LONG TERM PERIOD. DEPARTING SFC FRONTAL BOUNDARY IS FORECAST TO CONTINUE TO MOVE SOUTHEAST AS SFC RIDGING BUILDS INTO THE OHIO VALLEY THROUGH THE FIRST PART OF THE HOLIDAY WEEKEND. IN GENERAL...MOSTLY SUNNY DAYS AND MOSTLY CLEAR NIGHTS ARE EXPECTED THROUGH SUNDAY. ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THE WEEKEND WITH HIGHS IN THE MID TO UPPER 80S AND OVERNIGHT LOWS IN THE MID TO UPPER 60S. BY LATE SUNDAY...LATEST 00Z GFS SHOWS SOME WEAK FRONTAL BOUNDARY IN THE AREA THAT REMAINS QUASI-STATIONARY FROM NORTH TO SOUTH ACROSS THE REGION. PRIND ARE THAT WE SHOULD REMAIN RATHER DRY THROUGH MONDAY...THEREFORE WE PLAN ON KEEPING A DRY FORECAST AT THIS POINT. BY TUESDAY...WE WILL LIKELY SEE DIURNALLY DRIVEN CONVECTION IN THE AFTERNOON/EVE. SO WE WILL KEEP CHC POPS IN FOR TUE THROUGH THU. TEMPERATURES WILL COOL SLIGHTLY BY EARLY NEXT WEEK...BUT TEMPS WILL STILL BE ABOVE NORMAL WITH HIGHS IN THE LOW TO MID 80S AND OVERNIGHT LOWS IN THE MID 60S. -33 && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, May 25, 4:30 PM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 430 PM EDT THU MAY 25 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-260830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 430 PM EDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT. ALL OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA IS IN A MODERATE RISK FOR SEVERE STORMS THIS AFTERNOON AND TONIGHT. A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ALONG AN APPROACHING COLD FRONT. VERY MOIST AND VERY UNSTABLE AIR IS IN PLACE ACROSS THE REGION. THE PRIMARY SEVERE WEATHER THREAT WILL BE FOR DAMAGING WINDS AND HAIL...BUT THERE IS THE POTENTIAL FOR ISOLATED TORNADOES TO DEVELOP AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SLIGHT RISK FOR SEVERE STORMS WILL EXIST FRIDAY MORNING SOUTH OF THE BLUEGRASS AND WESTERN KENTUCKY PARKWAYS. THIS AREA IS AHEAD OF A COLD FRONT MOVING THROUGH THE REGION. THE PRIMARY THREAT WILL BE WIND DAMAGE. THE STORMS WILL END BY EARLY AFTERNOON AS THE FRONT PUSHES SOUTHEAST OF KENTUCKY. THUNDERSTORMS ARE FORECAST AGAIN NEXT TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THROUGH THIS EVENING. SPOTTERS AND EMERGENCY MANAGERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. CALL US...OR USE E-SPOTTER ON OUR WEBSITE TO RELAY REPORTS. CS
In the hours before
Local storm report, May 25, 5:51 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
551 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 5 E JASPER 38.39N 86.84W
05/25/2006 E2.00 INCH DUBOIS IN AMATEUR RADIO
&&
MRCLocal storm report, May 25, 5:52 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
552 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL 5 E JASPER 38.39N 86.84W
05/25/2006 E2.00 INCH DUBOIS IN AMATEUR RADIO
&&
MRCSpecial weather statement, May 25, 5:54 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 554 PM EDT THU MAY 25 2006 INZ089-252220- PERRY- 454 PM CDT THU MAY 25 2006 ...STRONG STORMS MOVING INTO PERRY COUNTY... AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF SANTA CLAUS...AND MOVING EAST NORTHEAST AT 40 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 40 TO 50 MPH...ARE EXPECTED WITH THIS STORM. THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS 74 AND 79. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
Local storm report, May 25, 6:01 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
601 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG PAOLI 38.56N 86.47W
05/25/2006 ORANGE IN LAW ENFORCEMENT
TREES AND POWER LINES DOWNED COUNTYWIDE.
&&
MRCSpecial weather statement, May 25, 6:18 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 618 PM EDT THU MAY 25 2006 INZ079-091-KYZ030-031-252315- FLOYD-JEFFERSON-OLDHAM- 618 PM EDT THU MAY 25 2006 ...STRONG TO SEVERE STORMS APPROACHING THE LOUISVILLE METRO AREA... AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF SCOTTSBURG TO 10 MILES NORTH OF CORYDON TO 9 MILES EAST OF SANTA CLAUS...AND MOVING EAST AT AROUND 50 MPH. THESE STORMS ARE CAPABLE OF PRODUCING FREQUENT DEADLY LIGHTNING... HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. ASSUMING THEIR CURRENT SPEED THESE STORMS WILL BE... NEAR NEW ALBANY BY 645 PM EDT. NEAR DOWNTOWN LOUISVILLE BY 705 PM EDT. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. CS
Local storm report, May 25, 6:23 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
623 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG SALEM 38.60N 86.10W
05/25/2006 WASHINGTON IN LAW ENFORCEMENT
TREES WERE DOWNED COUNTYWIDE. HAIL WAS ALSO REPORTED NEAR
LIVONIA, BUT THE SIZE WAS NOT SPECIFIED.
&&
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 9:29 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 46 min |
| May 24, 9:36 PM EDT | Severe Thunderstorm Warning | LMK | Orange | 39 min |
| May 25, 5:08 PM EDT | Tornado Warning | LMK | Dubois | 37 min |
| May 25, 5:31 PM EDT | Severe Thunderstorm Warning | LMK | Orange | 29 min |
| May 25, 5:46 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 44 min |
| May 25, 5:48 PM EDT | Severe Thunderstorm Warning | LMK | Washington | 42 min |
| May 25, 5:49 PM EDT | Severe Thunderstorm Warning | LMK | Crawford | 41 min |
| May 25, 6:08 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 52 min |
| May 25, 6:19 PM EDT | Severe Thunderstorm Warning | LMK | Perry | 41 min |
| May 25, 6:59 PM EDT | Severe Thunderstorm Warning | LMK | Perry | 46 min |
| May 25, 7:38 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 22 min |
| May 25, 7:43 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Perry | 62 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.